Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 13, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 24, 1998, 6:45 PM CDT for Knox County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 1998, 6:45 PM CDT (23:45 UTC)
- Expired
- May 24, 1998, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2695 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 242347
FFWOKC
TXC275-250145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT SUN MAY 24 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN WESTERN NORTH TEXAS
* UNTIL 845 PM CDT
* AT 645 PM CDT DOPPLER RADAR RAINFALL ESTIMATES INDICATE THAT
AROUND THREE INCHES OF RAIN HAS FALLEN FROM NEAR BENJAMIN WESTWARD
TO THE KNOX-KING COUNTY LINE FROM 530PM TO 645 PM. ANOTHER ONE TO
THREE INCHES OF RAIN CAN BE EXPECTED IN THE WARNING AREA THROUGH 830
PM.
* LOCATIONS IN THE WARNING INCLUDE TRUSCOTT AND BENJAMIN
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WAT>ER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED.
LAT...LON 3376 9999 3342 10000 3345 9968 3379 9965
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:40 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 24, 3:40 PM CDT, 3 hours 5 minutes before
FPUS3 KOKC 242041 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT SUN MAY 24 1998 WMFNT LIFTING ACRS FA THIS AFTN EXPCTD TO BE FOCUS FOR TSTMS TNGT. SVR STMS LKLY EARLY...THEN EVOLVING INTO AN MCS WITH FOCUS SHIFTING TO HVY RAIN. PRIMARY THREAT AREA WL BE ACRS THE N. AMS ALSO BCMG MORE UNSTBL TO THE SW VCNTY DRYLN AND SFC LOW. CNVCGC IN THIS AREA INITIALLY NOT VRY STG...BUT IS IMPROVING. LTST VSBL STLT IMGRY SHOWS CU STARTING TO BUBBLE BTWN CDS/LBB/ABI WHERE NSSL MM5 OUTPUT SHOWS TSTM DVLPMNT. CHCS FOR ISOLD SVR WL IMPROVE THIS AREA AS WK SHTWV IN SUBTROP JET BRUSHES OVR DRYLN. MAIN QUESTION IS HOW FAR S WL SFC BNDRY GO TNGT AND MON. WHEREVER IT ENDS UP ON MON...MORE SVR WL BE PSBL. ATTM WL OPT FOR A BLEND OF AVN AND ETA...IE A LTL FARTHER N ON THE W END OF FNT AND FURTHER SOUTH OVR ERN OK WHERE OUTFLO FM MCS MAY GIVE IT A PUSH. ELEVATED ACTVTY WL ALSO BE PSBL N OF BNDRY...SO WL GO WITH CHC POPS EVERYWHERE WITH HIGHEST POPS IN THE S AND E. THIS MORNGS MRF IS TRENDING AWAY FM YDAYS QUESTIONABLE SOLUTION OF PUSHING FNTL BNDRY INTO CNTL TX ON WED. NOW IT TAKES THE FNT INTO NTX LT TUE AND WASHES IT BACK NWD ACRS OK ON WED. THIS FITS BETTER WITH UPR PATN AND LUKS MORE REASONABLE. WL KEEP CHC POPS OVR AREA WED WITH THE WMFNT. LTR IN THE WEEK...TSTM CHCS SHIFT WWD TO PNHDLS WHERE SCT CNVCTN MAY GET GOING ALG LEE TROF WHERE WARM SFC TEMPS MAY BE SUFFICIENT TO BREAK CAP. PCPN MAY THEN DRIFT INTO WRN ZNS BEFORE DSPTG. NEXT PUSH OF CANADIAN AIR COMES INTO THE PLNS LT THU AND FRI...BUT IS EXPCTD TO REMAIN N OF FA. STG UPR LOW OVR THE DATA SPARCE AREA W OF BAHA IS VIRTUALLY IGNORED BY ALL THE MDLS. ENERGY FM THIS SYSTEM CUD COME NEWD WITH SUBTROP JET AND AFFECT AREA LTR THIS WEEK. ..04.. GAG 58/76/56/74 7221 PNC 61/79/58/76 +432 HBR 61/82/60/80 4221 SPS 66/85/63/81 4322 OKC 65/83/61/80 6433 DUA 69/88/66/85 3664 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 24, 6:29 PM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT SUN MAY 24 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 13 S QUANAH TX .88 INCH HAIL
05/24/98 HARDEMAN
0620 PM 8 N CROWELL TX .88 INCH HAIL
05/24/98 FOARD
JSLocal storm report, May 24, 6:29 PM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT SUN MAY 24 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 13 S QUANAH TX .88 INCH HAIL
05/24/98 HARDEMAN
0620 PM 8 N CROWELL TX .88 INCH HAIL
05/24/98 FOARD
JSLocal storm report, May 24, 6:35 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT SUN MAY 24 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM QUANAH TX 1.00 INCH HAIL
05/24/98 HARDEMAN
JSLocal storm report, May 24, 6:35 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT SUN MAY 24 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM QUANAH TX 1.00 INCH HAIL
05/24/98 HARDEMAN
JSLocal storm report, May 24, 6:40 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT SUN MAY 24 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM QUANAH TX 58 MPH WIND GUST
05/24/98 HARDEMAN MEASURED AT FIRE
DEPARTMENT
JSLocal storm report, May 24, 6:40 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT SUN MAY 24 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM QUANAH TX 58 MPH WIND GUST
05/24/98 HARDEMAN MEASURED AT FIRE
DEPARTMENT
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 47 min |
| May 24, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 37 min |
| May 24, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 44 min |
| May 24, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.